This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may not process your barbiturate properly.
What might happen:
Your blood levels of barbiturate may increase and cause both beneficial and toxic effects.
What you should do about this interaction:
If you experience drowsiness, headache, dizziness, nausea, vomiting, diarrhea, cold or clammy skin, or fast heartbeat, contact your doctor. Your doctor may check your blood levels of barbiturate and may need to adjust the dose of your medicine.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Patel IH, Levy RH, Cutler RE. Phenobarbital--valporic acid interaction. Clin Pharmacol Ther 1980 Apr;27(4):515-21.
2.Bruni J, Wilder BJ, Perchalski RJ, Hammond EJ, Villarreal HJ. Valproic acid and plasma levels of phenobarbital. Neurology 1980 Jan;30(1):94-7.